Wisconsin, 2005

Tornado and Damaging Winds in Wisconsin, June 13, 2005

June 13, 2005 · NWS GRB · 4 events in 3 counties and zones

Thunderstorms that moved into the east central Wisconsin ahead of a warm front produced a tornado, damaging winds, torrential rain and a funnel cloud. ), knocking down a tree and causing damage to shingles at a residence.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Thunderstorms that moved into the east central Wisconsin ahead of a warm front produced a tornado, damaging winds, torrential rain and a funnel cloud. The tornado briefly touched down near Black Creek (Outagamie co.), knocking down a tree and causing damage to shingles at a residence. Winds from the storms blew over a garage near Stockbridge (Calumet co.) and a funnel was spotted west of New London (Waupaca co.). Torrential rain flooded roads in Green Bay (Brown co.), Kimberly (Outagamie co.), Kaukauna (Outagamie co.) and in Sherwood (Calumet co.).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 13, 3:00 AM CST, 11 hours 6 minutes earlier.

Area forecast discussion, Jun 13, 3:00 AM CST, 11 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
400 AM CDT MON JUN 13 2005

.SYNOPSIS...LARGE SCALE CHGS UNDERWAY ACRS NOAM. DURING THE NEXT COUPLE
DAYS...THE PREV PATTERN OF A TROF OVER THE W WITH A STG RIDGE IN THE E
WL BE REPLACED BY ONE WITH A RIDGE FM THE DESERT SW NWD THROUGH THE
PLAINS AND A TROF IN THE E. DURING THE LATTER HALF OF THE FCST
CYCLE..THE NRN PORTION OF THE RIDGE IS EXPECTED TO MAKE A SUBLTE BUT
IMPORTANT SHIFT EWD INTO THE WRN GREAT LAKES RGN.

STG UPR SYSTEM HEADING EWD FM THE PLAINS...WHICH WL EVENTUALLY HELP
ESTABLISH THE ERN TROF...WL CROSS THE AREA DURING THE FIRST PART OF THE
FCST CYCLE. THIS SYSTEM WL LIKELY BRING SIG RAINS TO THE AREA. SHOULD
HAVE ONE MORE WARM/HUMID DAY AS THE SYSTEM APPROACHES...THEN TEMPS WL
TREND DOWNWARD UNDER CLOUDS AND PCPN. TEMPS THEN EXPECTED TO TREND BACK
UPWARD AS THE UPR RIDGE EDGES INTO THE RGN. EXPECT ABV NORMAL TEMPS
AGAIN BY EARLY NEXT WK. WITH THE WARMER TEMPS COMING AS CANADIAN AIR
MODIFIES OVER THE RGN...HUMIDITIES SHOULD REMAIN FAIRLY LOW...AT LEAST
INITIALLY. PCPN CHCS VERY LOW DURING THE MIDDLE TO END OF THE FCST
CYCLE.

.SHORT TERM...TDA/TNGT/TUE. VERY MUDDLED SVR WX PICTURE FOR TDA/TNGT.
AT FIRST GLANCE...STG UPR SYSTEM MOVG INTO THE AREA DURING MID-JUNE
SHOULD BE VERY FAVORABLE FOR SVR WX. HOWEVER...00Z RAOBS FM ILX AND DVN
DID NOT SHOW GREAT INSTABILITY TO THE S. ALSO...MODELS SHOWED SOME
INSTABILITY BEING GENERATED ACRS THE AREA THIS MORNING...THEN GETTING
WIPED OUT AS BAND OF PCPN LIFTS THRU...WITH STRONGER DESTABILIZATION
JUST S/SW OF THE AREA THIS AFTN ASSOC WITH UPR DRY SLOT. HOWEVER...EARLY
MORNING STLT/RADAR DID NOT SHOW PCPN MAKING AS MUCH EWD PROGRESS AS
INDICATED BY THE MODELS. IF IT COMES THROUGH LATER IN THE DAY...THE
ABILITY TO DESTABILIZE AGAIN BEHIND IT WL BE LOW. HOWEVER...THAT WOULD
OPEN THE POSSIBILITY OF THE CONVECTION WITH THE FIRST BAND OF PCPN
INTENSIFYING OVER THE AREA. BUT...SHEAR NOT PROGGED TO BE STG UNTIL LATE
IN THE DAY.

THE SWODY1 FM SPC JUST CLIPPED THE SW PART OF THE FCST AREA WITH THE
SLGT RISK OF SVR WX. WL CONT TO WATCH HOW THE SITN EVOLVES THIS MORNING
AND MAKE A FINAL DECISION WHEN THE HWO IS ISSUED LATER THIS MORNING AS
TO WHETHER OR NOT TO BRING THE MENTION OF SVR FARTHER NEWD INTO THE
AREA.

IN TERMS OF GENERAL PCPN CHCS...DON/T SEE THE STG UPR SYSTEM COMING ACRS
AND NOT PRODUCING MEAS PCPN. STUCK WITH LIKELY POPS IN THE W AND CHC
POPS IN THE E TDA AS THE SYSTEM WL STILL BE IN THE PLAINS...BUT THEN
TOOK UPPED POPS TO 70 PCT FOR TNGT/TUE. SVR RISK ON TUE WL BE FM LOW-
TOPPED CONVECTION DEVELOPING NR THE UPR LOW. THERE WL LIKELY BE PLENTY
OF CLDS ARND...BUT EVEN AN HOUR OR TWO OF SUNSHINE SHOULD ALLOW
SUFFICIENT DESTABILIZATION WITH UPR SYSTEM CROSSING THE STATE.

A FAIRLY WARM START TO THE DAY TDA COMBINED WITH MORNING SUNSHINE SHOULD
ALLOW TEMPS TO REACH THE 80S IN MOST LOCATIONS. TRIMMED TEMPS A BIT IN
THE W WHERE CLDS WL ARRIVE SOONER. TEMPS FOR TUE VERY TRICKY AND DEPEND
ON THE TRACK OF THE SFC LOW AND THE AMNT OF SUN. PULLED TEMPS BACK A BIT
AS THERE SHOULD BE WIDESPREAD CLOUDS. THINK SFC LOW WL TRACK FAR ENOUGH
N TO KEEP AT LEAST A S OR SE WIND FLOW ACRS THE ENTIRE AREA FOR MUCH OF
THE DAY. IF IT TRACKS FARTHER S AND N-C WI GETS CAUGHT WITH NE WINDS AND
PCPN...WL NEED TO SLASH ANOTHER 10 F DEG OFF CURRENT FCST.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DIMINISH TUESDAY NIGHT AS UPPER LOW PUSHES EAST OF
THE STATE. HAVE HIGHEST CHANCES DURING THE EVENING HOURS...THEN LOWERED
ALL LOCATIONS TO 30 PERCENT AFTER MIDNIGHT. A SECONDARY UPPER LEVEL
DISTURBANCE DROPS SOUTHEAST OUT OF CANADA ON WEDNESDAY. ETA QUICKER
WITH MORE OF A LATE MORNING TO MID AFTERNOON CHANCE FOR SHOWERS...
WHILE GFS MODEL DEPICTING A LATER SOLUTION OF A LATE AFTERNOON AND
EVENING EVENT. UKMET/ECMWF/CANADIAN REALLY NO HELP IN RESOLVING TIMING
ISSUE...THEREFORE TRENDED TOWARD THE ETA SOLUTION ON TIMING FOR THE TIME
BEING. BASED ON TIMING OF THE SYSTEM...DRIER AIR WILL FILTER BEHIND THE
DISTURBANCE WHICH ALLOW THE AREA TO SEE MORE SUNSHINE. NEW MEX GUIDANCE
SOMEWHAT COOLER THAN WHAT WE HAVE IN THE GRIDS NOW. BASED ON MORE
SUNSHINE...WILL CONTINUE WITH CURRENT GRID PACKAGE FOR HIGHS ON
WEDNESDAY.

THE MOST SIGNIFICANT WEATHER WILL BE THE COOLER AND LESS HUMID WEATHER
ON WEDNESDAY. WILL HAVE SURFACE DEWPOINTS FALLING INTO THE 40S OVER THE
NORTH AND 50S OVER THE SOUTHERN PORTION OF THE FORECAST AREA. MODELS
CONTINUE TO SHOW RIDGE AT THE SURFACE/ALOFT WILL BUILD INTO THE CENTRAL
UNITED STATES WITH A GRADUAL INCREASE 850MB TEMPERATURES BY MONDAY.
CURRENT GRIDS REFLECT THIS TREND AND LITTLE CHANGES MADE. ONLY OTHER
NOTE IS THAT THE GFS WAS DEPICTING SOME WARM ADVECTION PRECIPITION OVER
THE NORTH ON SATURDAY. THE GFS HAS BACKED OFF ON THIS SCENARIO FOR
SATURDAY AND IS NOW DRY. WITH RIDGE ALOFT...ANY WARM ADVECTION
PRECIPITATION WOULD BE ISOLATED AT BEST AND NOT WORTH MENTIONING. IF
ANY WARM ADVECTION RAINFALL WOULD OCCUR...IT WOULD BE MONDAY NOW.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SKOWRONSKI/ECKBERG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 13, 11:00 AM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT MON JUN 13 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1200 PM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA
THIS AFTERNOON AND TONIGHT...

A STRONG STORM SYSTEM HEADING EAST FROM THE PLAINS WILL BRING SHOWERS
AND THUNDERSTORMS TO THE AREA THIS AFTERNOON THROUGH TUESDAY. SEVERE
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK
THIS AFTERNOON AND EVENING IS OF DAMAGING WINDS...THOUGH A FEW TORNADOES
ARE POSSIBLE. HEAVY RAINFALL CAN ALSO BE EXPECTED WITH ANY OF THE
THUNDERSTORMS. THE SEVERE THREAT WILL CONTINUE THROUGHOUT THE NIGHT...
THOUGH IT WILL BE SOMEWHAT DIMINISHED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PLAINS STORM WILL CROSS THE STATE TUESDAY...AND IS EXPECTED TO
CONTINUE TO SUPPORT THUNDERSTORMS ACROSS THE AREA. SOME OF THE STORMS
DURING THE AFTERNOON AND EVENING COULD BE SEVERE.

QUIET WEATHER IS THEN EXPECTED FOR THE REST OF THE PERIOD AS CANADIAN
HIGH PRESSURE BUILDS SOUTH OVER THE AREA AND LINGERS INTO THE UPCOMING
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT.

LMZ521-522-541>543-564-141700-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1200 PM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS
AFTERNOON AND TONIGHT...

A STRONG STORM SYSTEM HEADING EAST FROM THE PLAINS WILL BRING SHOWERS
AND THUNDERSTORMS TO THE AREA TODAY THROUGH TUESDAY. SEVERE
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK
THIS AFTERNOON AND EVENING WILL BE OF LARGE HAIL AND DAMAGING WINDS. THE
SEVERE THREAT...THOUGH SOMEWHAT DIMINISHED...WILL CONTINUE THROUGHOUT
THE REST OF THE NIGHT. STORMS LATER IN THE NIGHT WOULD LIKELY PRODUCE
PRIMARILY STRONG WINDS. AREAS OF FOG CAN BE EXPECTED WITH VISIBILITIES
LOCALLY LESS THAN ONE MILE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PLAINS STORM WILL CROSS THE STATE TUESDAY...AND IS EXPECTED TO
CONTINUE TO SUPPORT THUNDERSTORMS ACROSS THE AREA. SOME OF THE STORMS
DURING THE AFTERNOON AND EVENING COULD BE SEVERE.

QUIET WEATHER IS THEN EXPECTED FOR THE REST OF THE PERIOD AS CANADIAN
HIGH PRESSURE BUILDS SOUTH OVER THE AREA AND LINGERS INTO THE UPCOMING
WEEKEND.

MG
WEATHER.GOV/GREENBAY

The radar

The Green Bay radar (KGRB), 68 km away, was scanning. The volume nearest the first event began at 20:49 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 funnel cloud, 1 tornado. Local standard time, as filed.

Funnel Cloud, Waupaca

When
June 13, 2:06 PM CST
Where
Waupaca County, 3 mi W of New London
Reported by
GENERAL PUBLIC
Coordinates
44.470, -88.965 (the zone’s center; the record gives no point)

Tornado, Outagamie

When
June 13, 2:49 PM CST to 2:50 PM CST
Where
Outagamie County, 4 mi NNE of Black Creek
Rating
F0
Path length
0.2 mi
Path width
75 yd
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
44.517, -88.417

Thunderstorm Wind, Calumet

When
June 13, 3:00 PM CST
Where
Calumet County, 1 mi N of Stockbridge
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.083, -88.300

Thunderstorm Wind, Outagamie

When
June 13, 3:07 PM CST
Where
Outagamie County, Kimberly
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
44.283, -88.317

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2005Every state in 2005This day in weather historyThe tornado archive for Wisconsin, 2005Warnings in Wisconsin, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458335, 5458336, 5458337, 5458338.